I was diagnosed with a hyperthyroid mid October, 2009. In early December, after additional blood work was taken, I was told I was now hypo. How and why does it change, and so quickly? I have not started any medication at this time. I wanted to see if it changed again before starting synthroid. Currently, I am eating more foods to promote a healthy thyroid, kelp, blueberries, nuts, etc. I already exercise every day. I have had a few days that I feel extremely tired or dizzy for a short period of time, other than that I feel pretty good.
What is your recommendation? I also looked into other "natural" thyroid meds; Armour and Natures thyroid. I'd like to know what your opinion is of those as well.
You can go back and forth for years Hypo/Hyper with Autoimmune disease, Hashimoto/Graves. Have you had your antibodies tested for this.? There are some foods you should not eat with thyroid disease, but this depends on what type of thyroid disease you have, im not to sure myself what they are but others will help you with that..Hypo will make you very tired and i did get a lot of dizzy spells till the meds are working for you.someone will be along to help you more, good luck :).
Have you had any tests for auto immune thyroid disease? That would be: TPOab (thyroid peroxidase antibodies) or TGab (thyroglobulin antibodies). You should also have a thyroid ultra sound. I think the best test for Graves is TSI and I don't have Graves, so I can't tell you what that stands for.
If you can, please post your thyroid lab results (TSH, Free T3, Free T4 and any other thyroid tests done), along with the lab's reference ranges. If you don't have a copy of the lab report, please get one from your doctor and make sure you do each time you have blood work done so you can keep them for your records.
Posting your lab results will help members comment more fully on your particular issues.
When my TSH suddenly started jumping up, my dr asked me if I'd been eating a lot of soy (I had not). Apparently soy can cause the TSH go up (or read high--I'm not sure which). You may want to look into food connections. I'm trying to figure out why my hypo has been suddenly getting worse too.
I am a huge advocant on stress relating to thyroid levels and believe whoeheartedly that stress can alter this condition. I don't entirely blame thyroid disease as only stress releated - but it is a big culpruit with that health.
It clearly shows - unless your labs are extremely HIGH or LOW and you are in danger you have some upset happening.
Respectfully, look at your situations lately - Could it be those? If you have issues with "change" and your adrenals are kicking in for the "flight or fight" protection - then you WILL have thyroid labs all over the board. Foods are so critical and play a huge role in proper thyroid. BUT it can also be bad to just start things sudden in high amounts. Kind of like a "shock" and with thyroid.... it will not react as quickly as you want.
Kelp.... I am not a fan of it at all... its inconsistant and just not regulated to the purity I prefer to put in my body. If you seriously are looking at iodine protacol - then really doing the proper treatment with good supplement would be best. Don't rely on the junk from kelp - it just could cause more issues down the road.
Berries (antioxident) and nuts (high protein) are great - no matter if thyroid health is an issue these 2 products are so good for us and keep the body cycle in good shape for health. Berries - filter/liver/blood - nuts - energy - bones - heart -
I see you are reading about natural thyroid meds... OK - that "could" be something, but seriously - do not confuse dessicated thyroid meds as something to promote thyroid health. Neither the synthetics as it seems your doctor was willing to give Levo ( Synthroid) a try. Taking thyroid hormones with thyroid conditions is very important - but there are risks involved when starting them. One very important one I like to tell people that are starting it - is these meds - especially a T3/T4 desiccated thyroid medication - CAN and in most cases stunt the body's normal thyroid functions and then you are required to maintain a dosage of meds for life because your thyroid can depend on this medication now since starting it.
These are all things you - and your doctor - should look over and speak together about. There are real concerns on starting medication based off just 2 labs and could put you in a system of monitoring for life - when - all that would have been needed to giving you some time to recope or get over some personal issues - or birthcontrol elimination - or eating and takling care of your body better naturally - for some time - to see if the thyroid repairs itself on its own - before altering it with drugs for life.
Again - taking drugs can be a long process to finding the right dose too.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.